Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 79, NWS Cheyenne, WY

June 7, 2018Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2018, 4:36 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2018, 4:36 PM MDT (22:36 UTC)
Expired
Jun 7, 2018, 5:15 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 103 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
2052 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS55 KCYS 072236
SVRCYS
NEC157-165-WYC015-072315-
/O.NEW.KCYS.SV.W.0079.180607T2236Z-180607T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
436 PM MDT THU JUN 7 2018

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Scotts Bluff County in the Panhandle of Nebraska...
  Southwestern Sioux County in the Panhandle of Nebraska...
  Southeastern Goshen County in southeastern Wyoming...

* Until 515 PM MDT

* At 435 PM MDT, a severe thunderstorm was located over Yoder, or 13
  miles southwest of Torrington, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Torrington, Morrill, Lyman, Yoder, Huntley, Veteran, Hawk Springs
  and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4174 10430 4192 10450 4231 10406 4204 10369
TIME...MOT...LOC 2235Z 221DEG 28KT 4190 10432 

HAIL...1.25IN
WIND...60MPH
 
$$

**AB**
1 follow-up statement
830 
WWUS55 KCYS 072254
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
454 PM MDT THU JUN 7 2018

NEC157-165-WYC015-072315-
/O.CON.KCYS.SV.W.0079.000000T0000Z-180607T2315Z/
Scotts Bluff NE-Sioux NE-Goshen WY-
454 PM MDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN SCOTTS BLUFF...SOUTHWESTERN SIOUX AND SOUTHEASTERN
GOSHEN COUNTIES...

At 453 PM MDT, a severe thunderstorm was located near Torrington,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Torrington, Morrill, Lyman, Yoder, Huntley, Veteran and Henry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4179 10423 4195 10444 4231 10406 4204 10369
TIME...MOT...LOC 2253Z 221DEG 28KT 4201 10419 

HAIL...1.25IN
WIND...60MPH
 
$$

**AB**

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:25 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 2:25 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
225 PM MDT Thu Jun 7 2018

.SHORT TERM...(This evening through Saturday)
Issued at 225 PM MDT Thu Jun 7 2018

Round two of severe thunderstorms looks to be on track this
afternoon through mid evening. Current SPC mesoanalysis showing
3000-3500 J/KG surface based CAPE with lower level CIN just about
gone across the Panhandle at 1PM. Dewpoints quite high across the
area, with Scottsbluff, Alliance reporting 61 at 1PM and upper 50s
up to the Torrington and Douglas. Visible imagery showing CU
beginning to develop over the Laramie Range with radar really not
showing any echoes just yet.

Using the latest HRRR simulated radar for this afternoon's
forecast. Storms move off the northern Laramie Range and track
out into Converse, northern Platte and Goshen Counties by 3PM.
This area (along and north of a line from Douglas to Torrington to
maybe Scottsbluff looks to be the best area for severe
thunderstorms today. Have the frontal boundary in this area that
could be the focusing mechanism for storms as well. Pretty good
low level convergence along this front. South of this front, down
here in Laramie County, dewpoints much drier than to our north, so
Laramie County may not see much in the way of storms.

Another Slight Risk area for Friday afternoon as lower level
moisture remains over the northern Panhandle. Front finally gets
forced to the northeast Friday evening with much drier air moving
into the Panhandle.

.LONG TERM...(Saturday night through Thursday)
Issued at 225 PM MDT Thu Jun 7 2018

Models showing fairly dry conditions across the CWA Sunday through
Weds with a surface trough moving eat of the CWA Sunday. A cold
front then passes across Sunday night as an upper trough moves
across the northern Rockys into the northern plains. Westerly flow
will continue across the area through Weds with a surface high
moving across the region, keeping better moisture suppressed to
the south. Seasonal temperatures Monday through Weds. Moisture
begins to nudge up Thursday so a slow increase in pcpn chances
possible then.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1126 AM MDT Thu Jun 7 2018

Main concern for this TAF period is the formation of convection in
the form of showers and thunderstorms this afternoon into the
evening. Current satellite has clouds building across the Snowy
Range and Niobrara County. Expecting storms to remain scattered
east of I-25 but passing near the airports in the Panhandle of
Nebraska, especially near KCDR and KAIA.

&&

.FIRE WEATHER...
Issued at 225 PM MDT Thu Jun 7 2018

Very dry conditions continue west of the Laramie Range this
afternoon with single digit humidity being reported. Poor humidity
recovery overnight for much of Carbon and Albany Counties. This
trend of above normal temperatures and dry weather looks to
continue through most of next week. East of the Laramie Range,
isolated to scattered showers and thunderstorms through Friday
before drier air moves into the area. This dry pattern to continue
through Thursday next week before conditions turn wetter next
Friday. Fortunately, fuels are still green, but could dry out
fairly quickly over the next week with the low humidity, lack of
moisture and above normal temperatures.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...RE
AVIATION...WM
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 7, 4:00 AM MDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
400 AM MDT Thu Jun 7 2018

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
081000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
400 AM MDT Thu Jun 7 2018

This hazardous weather outlook is for the western Nebraska
Panhandle...east central Wyoming and portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered afternoon and evening thunderstorms will
develop. Some of the storms may be severe, especially east of
Interstate 25. Large hail up to two inches in diameter, wind
gusts of 60 to 70 mph, and a few tornadoes are possible. The
storms will end by midnight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Isolated strong to severe thunderstorms will be possible Friday
afternoon and evening north of Interstate 80 and east of Interstate
25. Large hail and wind gusts to 60 mph will be possible.

Isolated strong thunderstorms with small hail and gusty winds are
possible Saturday afternoon and evening.

.Spotter information statement...

Spotter activation may be required later this afternoon into this
evening for areas east of Interstate 25.

WYZ103>106-109>117-081000-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
400 AM MDT Thu Jun 7 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms will develop over the Laramie Range this
afternoon. A few storms may be strong with gusty winds and small
hail.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jun 7, 3:49 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
349 PM MDT THU JUN 7 2018

WYZ101-072230-
Converse County Lower Elevations WY-
349 PM MDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 430 PM MDT...

At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles west of Bill, or 35 miles northwest of Douglas, moving east at
35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Bill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

A severe thunderstorm watch remains in effect until 1100 PM MDT for
east central Wyoming.

LAT...LON 4316 10581 4331 10578 4344 10498 4300 10498
TIME...MOT...LOC 2148Z 278DEG 33KT 4323 10567

Claycomb
Special weather statement, Jun 7, 4:14 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT THU JUN 7 2018

NEZ019-096-WYZ107-108-072300-
Scotts Bluff NE-South Sioux NE-East Platte County WY-
Goshen County WY-
414 PM MDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX...SOUTHERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES
UNTIL 500 PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Veteran, or 22 miles southwest of Torrington,
moving northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Torrington, Mitchell, Morrill, Lyman, Yoder, Huntley, Stegall,
Veteran, Hawk Springs and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4164 10443 4186 10466 4228 10410 4195 10375
TIME...MOT...LOC 2213Z 228DEG 33KT 4184 10451

**AB**

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:13 PM MDTSevere Thunderstorm WarningCYSCheyenne47 min
Jun 6, 6:40 PM MDTAreal Flood AdvisoryCYSCheyenne3 hr
Jun 6, 6:57 PM MDTSevere Thunderstorm WarningCYSCheyenne48 min
Jun 6, 7:13 PM MDTFlash Flood WarningCYSCheyenne3 hr
Jun 6, 7:48 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill42 min
Jun 6, 8:08 PM MDTSevere Thunderstorm WarningCYSKimball52 min
Jun 6, 8:27 PM MDTSpecial Weather StatementCYSCheyenne48 min
Jun 6, 8:35 PM MDTAreal Flood AdvisoryCYSBox Butte3 hr
Jun 6, 8:39 PM MDTAreal Flood AdvisoryCYSKimball3 hr
Jun 6, 8:45 PM MDTSpecial Weather StatementCYSBox Butte, Morrill45 min
Jun 6, 8:50 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes40 min
Jun 6, 8:53 PM MDTSevere Thunderstorm WarningCYSKimball52 min
Jun 7, 5:39 PM MDTSpecial Weather StatementCYSScotts Bluff51 min
Jun 6, 6:08 PM MDTTornado Warning Tornado observedCYSAlbany22 min
Jun 6, 6:29 PM MDTTornado Warning Tornado observedCYSAlbany, Laramie31 min
Jun 6, 6:58 PM MDTSevere Thunderstorm WarningCYSAlbany47 min
Jun 6, 7:16 PM MDTSpecial Weather StatementCYSLaramie29 min
Jun 6, 7:29 PM MDTSpecial Weather StatementCYSLaramie46 min
Jun 6, 8:16 PM MDTSevere Thunderstorm WarningCYSLaramie29 min
Jun 7, 3:49 PM MDTSpecial Weather StatementCYSConverse41 min
Jun 7, 4:14 PM MDTSpecial Weather StatementCYSGoshen46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.